Texas, 2005Lightning Strike in Texas, September 11, 2005
September 11, 2005 · NWS CRP · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 9:40 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 11, 9:40 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT SUN SEP 11 2005
.UPDATE...NO MAJOR UPDATES ARE NEEDED TO THE INHERITED FORECAST.
UNLIKE YESTERDAY...AXIS OF THE DEEPEST TROPICAL MOISTURE HAS
SITUATED ITSELF ACROSS S TX...AS OPPOSED TO YESTERDAY WHERE IT WAS
OVER THE GULF WATERS. AN AREA OF GOOD MOISTURE CONVERGENCE...AS WELL
AS A SFC THETA-E BOUNDARY...REMAINS SITUATED ALONG THE COAST.
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM PORT ARANSAS
UP INTO REFUGIO COUNTY. WITH MOISTURE FLUX CONVERGENCE AXIS SITUATED
IN THIS AREA AND NOT MOVING MUCH...ALONG WITH DEEP LAYER SRLY
FLOW...TRAINING OF STORMS HAS BECOME AN ISSUE RESULTING IN A FEW
FLASH FLOOD WARNINGS. ALSO...GIVEN TROPICAL NATURE OF AIRMASS AND
CLOUD TOPS COOLING TO -70 TO -74 DEG C...HEAVY 1HR RAINFALL RATES
WILL OCCUR IN THIS AREA.
LIKE THE CURRENT GFS RUNS HANDLING OF THE QPF FOR THE REMAINDER OF
TODAY. WONT BE MAKING TOO MANY CHANGES TO POPS. TEMPS ON THE OTHER
HAND ARE GOING TO ONCE AGAIN BE VERY TRICKY FROM VICTORIA DOWN
THROUGH CORPUS CHRISTI...BENEATH THE CLOUDS AND RAIN. MAY LOWER
HIGHS A FEW DEGREES IN THIS AREA.
&&
.AVIATION...SCATTERED TO NUMEROUS RWS/TSTMS WILL CONT THRU AT LEAST
18Z FROM VCT TO RAS. IFR CONDS WILL OCCUR IN THE STRONGEST STORMS...
CURRENTLY ACROSS REFUGIO...ARANSAS AND SAN PATRICIO COUNTIES.
ELSEWHERE...SCT RWS/TSTMS WILL CONT TO DEVELOP HEADING INTO THE AFTN.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR...SHORT-TERM
Hazardous weather outlook, Sep 11, 5:00 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SUN SEP 11 2005
GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SUN SEP 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN
PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY
WITH ISOLATED HEAVIER AMOUNTS. SOME FLOODING OF LOW LYING ROADS
IS POSSIBLE THROUGH TONIGHT. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN
IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY
RAINFALL. THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS
WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
91/86
In the hours before
Local storm report, Sep 11, 10:30 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 AM CDT SUN SEP 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
09/11/2005 ARANSAS TX LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREA ROADWAYS
BEGINNING TO FLOOD. MOST NOTABLE WAS THE STATE HIGHWAY 35
BYPASS AT MARKET STREET.
&&
RUNYENLightning, Nueces
- When
- September 11, 1:15 PM CST
- Where
- Nueces County, Flour Bluff Jct
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Lightning struck a 14-year-old girl carrying an umbrella in the Wal-Mart parking lot in Flour Bluff off of Graham Road. The girl suffered minor injuries to her hand as well as ringing in her ears and a headache.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 11, 20053 events
- Hail and Damaging Wind in Kansas, September 11, 20051 in hail · 2 events
- Damaging Winds in Texas, September 11, 200550 kt wind · 2 events
- Flash Flood in Texas, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Heavy Rain in Puerto Rico, September 11, 20051 event
- Rip Current in Florida, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Heavy Rain in Florida, September 11, 20051 event
- Hail in Nebraska, September 11, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474355.